# SDR USAA2009011690084

- Difficulty date: January 15, 2009
- Submitted: August 12, 2009
- Operation: Air carrier
- Aircraft: N106US
- Make and model: Airbus A320-214
- Aircraft serial: 1044
- Aircraft time: 25,241 hours, 16,299 cycles
- Engine: Cfmint CFM565B4P
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Bird Ingestion
- Stage of operation: CL
- How discovered: O
- Nature of condition: C, Y
- Precautionary procedure: A

## Discrepancy

FLT 1549 LGA-CLT - EMERGENCY DITCHING - DUAL ENGINE FAILURE - CREW REPORTED BIRD INGESTION SHORTLY AFTER TAKEOFF AND REQUESTED TO RETURN TO FIELD.  ACFT MADE AN EMERGENCY DITCHING IN THE HUDSON RIVER.  DETAILED DISASSEMBLY & EXAMINATION OF ENGINES AT MANUFACTURE`S FACILITY REVEALED TWO BOOSTER INLET GUIDE VANES IN EACH ENGINE HAD SEPARATED & WERE INGESTED BY CORE OF ENGINE CAUSING NICKS, TEARS & FRACTURES THROUGHOUT BOOSTER & HPC STAGES.  COMBUSTION CHAMBER DOME IN EACH ENGINE LOCALLY DENTED CONSISTENT WITH IMPACT OF A CANADAN GOOSE.  REVIEW OF FDR REVEALED BOTH ENGINES OPERATED NORMALLY UP TO THE TIME OF INGESTION.  AFTER INGESTION, BOTH ENGINES EXHIBITED A DECREASE IN FUEL FLOW & ROTOR SPEEDS WHILE EXHAUST GAS TEMPERATURE INCREASED TOWARD REDLINE LEVELS, CONSISTENT WITH INSUFFICIENT AIRFLOW THROUGH THE ENGINE.  PILOTS ATTEMPTED TO RESTART ENGINES IAW DUAL ENGINE FAILURE CHECKLIST EVEN THOUGH NEITHER ENGINE FLAMED OUT.  ATTEMPT TO RESTART ENGINE NR 2 UNSUCCESSFUL & ENGINE EVENTUALLY SHUTDOWN.  ATTEMPT TO RESTART NR 1 ENGINE PRODUCED NO IMPROVEMENT IN PERFORMANCE BUT DEGRADATED ROTOR SPEEDS & FUEL FLOW VALUES INSUFFICIENT TO SUSTAIN SINGLE ENGINE FLT.
